Alert archive / North Dakota / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 96, NWS Bismarck, ND

June 29, 2020Dunn County, McKenzie County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 29, 2020, 6:10 PM MDT for Dunn County, McKenzie County, North Dakota. It was in force for 65 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2020, 6:10 PM MDT (00:10 UTC)
Expired
Jun 29, 2020, 7:15 PM MDT
In force
65 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Dunn County, ND, McKenzie County, ND

What was reported inside it

TimeReportWhereRemark
Jun 29, 6:14 PM MDTHAIL 1.755 Nw Grassy Butte, ND
Jun 29, 6:16 PM MDTTSTM WND GST 842 N Grassy Butte, NDNDDOT GRASSY BUTTE STATION.
Jun 29, 6:22 PM MDTFUNNEL CLOUD10 Se Watford City, NDPOSSIBLE FUNNEL REPORTED BY NORTH DAKOTA ARB PILOT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 3:56 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 0.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2020-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2020-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2747 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

748 
WUUS53 KBIS 300010
SVRBIS
NDC025-053-300115-
/O.NEW.KBIS.SV.W.0096.200630T0010Z-200630T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Bismarck ND
710 PM CDT Mon Jun 29 2020

The National Weather Service in Bismarck has issued a

* Severe Thunderstorm Warning for...
  West central Dunn County in southwestern North Dakota...
  Central McKenzie County in northwestern North Dakota...

* Until 815 PM CDT/715 PM MDT/.

* At 710 PM CDT/610 PM MDT/, a severe thunderstorm was located 8
  miles southwest of Theodore Roosevelt National Park North Unit, or
  21 miles south of Watford City, moving north at 20 mph.

  HAZARD...Golf ball size hail and 70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings.

* This severe thunderstorm will be near...
  Theodore Roosevelt National Park North Unit around 735 PM CDT.
  Watford City around 815 PM CDT.

Other locations impacted by this severe thunderstorm include Johnsons
Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 100 AM CDT/midnight MDT/ for
southwestern and northwestern North Dakota.

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4791 10351 4788 10289 4766 10298 4750 10308
      4733 10322 4733 10358
TIME...MOT...LOC 0010Z 198DEG 17KT 4750 10336 

HAIL...1.75IN
WIND...70MPH
 
$$

HARGROVE
4 follow-up statements
616 
WWUS53 KBIS 300027
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
727 PM CDT Mon Jun 29 2020

NDC025-053-300115-
/O.CON.KBIS.SV.W.0096.000000T0000Z-200630T0115Z/
Dunn ND-McKenzie ND-
727 PM CDT Mon Jun 29 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM
CDT/715 PM MDT/ FOR WEST CENTRAL DUNN AND CENTRAL MCKENZIE
COUNTIES...

At 727 PM CDT/627 PM MDT/, a severe thunderstorm was located near
Theodore Roosevelt National Park North Unit, or 15 miles south of
Watford City, moving north at 20 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

This severe storm will be near...
  Theodore Roosevelt National Park North Unit around 735 PM CDT.
  Watford City around 815 PM CDT.

Other locations impacted by this severe thunderstorm include Johnsons
Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 100 AM CDT/midnight MDT/ for
southwestern and northwestern North Dakota.

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4788 10289 4766 10298 4750 10308 4733 10322
      4733 10352 4791 10347
TIME...MOT...LOC 0027Z 198DEG 17KT 4758 10332 

HAIL...1.75IN
WIND...70MPH
 
$$

HARGROVE
787 
WWUS53 KBIS 300042
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
742 PM CDT Mon Jun 29 2020

NDC025-053-300115-
/O.CON.KBIS.SV.W.0096.000000T0000Z-200630T0115Z/
Dunn ND-McKenzie ND-
742 PM CDT Mon Jun 29 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM
CDT/715 PM MDT/ FOR WEST CENTRAL DUNN AND CENTRAL MCKENZIE
COUNTIES...

At 742 PM CDT/642 PM MDT/, a severe thunderstorm was located 5 miles
northeast of Watford City, moving north at 50 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

This severe thunderstorm will remain over mainly rural areas of west
central Dunn and central McKenzie Counties, including the following
locations... Johnsons Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 100 AM CDT/midnight MDT/ for
southwestern and northwestern North Dakota.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4788 10289 4766 10298 4750 10308 4733 10322
      4733 10346 4791 10341
TIME...MOT...LOC 0042Z 192DEG 45KT 4784 10317 

HAIL...1.50IN
WIND...70MPH
 
$$

HARGROVE
258 
WWUS53 KBIS 300051
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
751 PM CDT Mon Jun 29 2020

NDC025-053-300115-
/O.CON.KBIS.SV.W.0096.000000T0000Z-200630T0115Z/
Dunn ND-McKenzie ND-
751 PM CDT Mon Jun 29 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM
CDT/715 PM MDT/ FOR WEST CENTRAL DUNN AND CENTRAL MCKENZIE
COUNTIES...

At 751 PM CDT/651 PM MDT/, a severe thunderstorm was located 10 miles
northeast of Theodore Roosevelt National Park North Unit, or 11 miles
southeast of Watford City, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Watford City, Theodore Roosevelt National Park North Unit, Grassy
Butte and Johnsons Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 100 AM CDT/midnight MDT/ for
southwestern and northwestern North Dakota.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4788 10289 4766 10298 4750 10308 4733 10322
      4733 10337 4757 10327 4791 10341
TIME...MOT...LOC 0051Z 236DEG 16KT 4770 10308 

HAIL...1.00IN
WIND...60MPH
 
$$

HARGROVE
272 
WWUS53 KBIS 300109
SVSBIS

Severe Weather Statement
National Weather Service Bismarck ND
809 PM CDT Mon Jun 29 2020

NDC025-053-300118-
/O.EXP.KBIS.SV.W.0096.000000T0000Z-200630T0115Z/
Dunn ND-McKenzie ND-
809 PM CDT Mon Jun 29 2020

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DUNN AND CENTRAL
MCKENZIE COUNTIES WILL EXPIRE AT 815 PM CDT/715 PM MDT/...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 100 AM CDT/midnight MDT/ for
southwestern and northwestern North Dakota.

LAT...LON 4788 10289 4766 10298 4750 10308 4733 10322
      4733 10337 4757 10327 4791 10341
TIME...MOT...LOC 0108Z 198DEG 17KT 4777 10304 

$$

HARGROVE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:45 PM MDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 29, 4:45 PM MDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
545 PM CDT Mon Jun 29 2020

.MESOSCALE DISCUSSION...
Issued at 545 PM CDT Mon Jun 29 2020

Severe thunderstorm potential is rapidly increasing in western ND,
with an attendant risk of very large hail and tornadoes.

As of 2230 UTC, convective initiation is ongoing in the vicinity
of a warm frontal zone from Glendive toward Dickinson. That warm
frontal zone is lifting northward, with surface pressure falls and
low-level warm air advection per surface observations centered on
McKenzie and Dunn Counties late this afternoon. Billow clouds over
northwestern ND in visible satellite imagery provide evidence of
enhanced low-level SRH shown in RAP-based objective analyses, with
0-1-km SRH around 150 m2/s2 along and north of the warm front. The
thermodynamic environment is characterized by MLCAPE of 2000-3000
J/kg, though initial cells may be in an air mass characterized by
MLLCL heights close to 1500 m AGL. Right-moving supercell motion
vectors toward the north-northeast around 25 kt will eventually
take the initial storms, including the supercell in eastern MT,
into McKenzie and Williams Counties through 01 UTC, where MLLCL
heights are lower, while the partially-sheltered boundary layer is
still supportive of enhanced low-level shear in support of a risk
of tornadoes. Very large hail will also be an enhanced risk with
any sustained mesocyclones given steep midlevel lapse rates and
deep-layer shear on the order of 40 kt. Further south, along and
south of I-94 in southwestern ND, agitated cumulus and attempts at
convective initiation marked by orphan anvils are continuing, and
may result in an increasing severe-storm risk by 00 UTC, as well.
This may be further aided by confluence in the wind fields which
has recently been noted in the warm sector in southwestern ND, as
noted by southwest surface winds at Buffalo, SD, and southeast
winds at Hettinger, ND.

&&

.SHORT TERM...(This evening through Tuesday)
Issued at 308 PM CDT Mon Jun 29 2020

Multiple hazards are in effect, the Heat Advisory to cover the
oppressive heat and humidity, and a Flash Flood watch has been
issued for portions of western and north central ND for the
potential for flash flooding this evening through tomorrow
evening.

Currently, surface low pressure was situated over northwest South
Dakota with strong moisture convergence in southwest ND into east
central MT. An area of mid to high level moisture is streaming
into the south central this afternoon, and limiting our heating
potential for the Heat Advisory. Do expect we might see some
thinning of the clouds along the western fringes, plus we have
been as high as 98 degrees for a heat index at Bismarck. We may be
able to let go a little early, but will let it ride for the time
being.

Late this afternoon or early this evening still looks favorable
for thunderstorm initiation in western ND. Although we are not
quite as unstable as yesterday and there may be a larger area of
convective inhibition to overcome, there are still some areas of
strong pressure falls situated over west central ND, along with a
few areas of less CIN over southwest ND and parts of the far
northwest. The CAMs have been pretty consistent all day in
developing a N-S line of convection in western ND. The latest
CAMs may be a little farther west, and a bit later. But
nonetheless, there is a larger area of deep layer shear available
to storms that develop along the frontal zone. There is some
indication that the northern portion of the line may grow upscale
and race eastward into the north central. This was moreso on the
earlier iterations, but there is still some indication that this
could occur. Also, there is also a lot of directional shear over
west central ND, so any storms that fire along the boundary, could
become supercellular with the potential for tornadoes. Very large
hail would also be a possibility. So needless to day, all threats
will be in play today. In addition, areas of very heavy rain will
be possible with any storms that develop. CIPS analogs are pegged
at either the 99.5th percentile, or the Max of all models across
the far northern tier counties through Tuesday evening. WPC has
the northwest and north central within either a marginal or slight
risk of flooding this evening through Tuesday. We decided to
highlight this entire area with one watch through Tuesday evening.

Convection may also continue into the late evening and early
overnight hours, so some areas could see a couple rounds of heavy
rain tonight, and this does not take into account Tuesday and
Tuesday evening.

On Tuesday, the treat for severe weather shifts into central and
eastern North Dakota. Again, very warm and unstable will
atmosphere will remain along and east of wherever the surface
boundary ends up after tonights convection.

.LONG TERM...(Tuesday night through Monday)
Issued at 308 PM CDT Mon Jun 29 2020

We remains warm through the extended period. The main forecast issue
will be timing and placement issues with occasional thunderstorm
chances.

Except for Wednesday, which is a little cooler, Daytime highs
through the extended period will be in the 80s north to 90s south.

It still looks like a bit of a break from severe weather Wednesday
and Thursday with some drier air pushing into the forecast area.
However, we will remain situated along the southern periphery of the
westerlies so you can't rule out a thunderstorm any day. Currently
our given model blend is showing mainly slight chances of
thunderstorms Wednesday daytime through Friday daytime, with chance
pops Friday night and through the weekend. This seems reasonable
and will stick close to our guidance.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 308 PM CDT Mon Jun 29 2020

Another round of thunderstorms, some strong to severe, beginning
late afternoon or early evening in the west and spreading eastward
through the night. KDIK, KXWA, and KMOT appear to be the most
likely to be impacted with thunderstorms. Less sure about KBIS and
KJMS. All TAF sites appear to have another chance of stratus and
fog developing late tonight or early Tuesday.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late Tuesday night for NDZ001>004-
009>012-017>019-021-031-032.

Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for
NDZ011>013-019>023-025-034>037-042-045>048-050-051.

&&

MESOSCALE...CJS
SHORT TERM...TWH
LONG TERM...TWH
AVIATION...TWH
Hazardous weather outlook, Jun 29, 5:12 PM MDT, 58 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
612 PM CDT Mon Jun 29 2020

NDZ001>004-009>012-017>019-021-031-032-302315-
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
McKenzie-Dunn-Mercer-McLean-Golden Valley-Billings-
612 PM CDT Mon Jun 29 2020 /512 PM MDT Mon Jun 29 2020/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southwest North Dakota.

.DAY ONE...Tonight

Severe thunderstorms are likely in western and north central
North Dakota through tonight. Potential hazards include very large
hail up to tennis ball size, damaging wind gusts to 70 mph, and
tornadoes.

A Flash Flood Watch is in effect for west central, northwest, and
north central North Dakota through late Tuesday night. Details can
be found at weather.gov/bis.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A few severe thunderstorms are possible in western and central
North Dakota again on Tuesday, but the main risk will be along and
east of Highway 83 in the central part of the state.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will be needed through tonight.

NDZ005-013-020-022-023-025-034>037-042-045>048-050-051-302315-
Rolette-Pierce-Oliver-Sheridan-Wells-Foster-Morton-Burleigh-
Kidder-Stutsman-Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
612 PM CDT Mon Jun 29 2020 /512 PM MDT Mon Jun 29 2020/

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, and southeast North
Dakota.

.DAY ONE...Tonight

There is a chance of thunderstorms tonight across central North
Dakota. A few storms may be severe, with the main threat across
central North Dakota being damaging winds up to 70 mph. Large hail
up to the size of balls is also possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A few severe thunderstorms are possible in western and central
North Dakota again on Tuesday, but the main risk will be along and
east of Highway 83 in the central part of the state.

.SPOTTER INFORMATION STATEMENT...

Weather spotters may be needed tonight and Tuesday.

NDZ033-040-041-043-044-302315-
Stark-Slope-Hettinger-Bowman-Adams-
512 PM MDT Mon Jun 29 2020

This Hazardous Weather Outlook is for portions of southwest North
Dakota.

.DAY ONE...Tonight

Severe thunderstorms are likely in western and north central
North Dakota through tonight. Potential hazards include very large
hail up to tennis ball size, damaging wind gusts to 70 mph, and
tornadoes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Chances for thunderstorms Tuesday through Wednesday and some
could be severe and with heavy rain, but there remains uncertainty
in the timing and location of the greatest risks.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will likely be needed through tonight.

CJS

In the hours before

Local storm report, Jun 29, 4:19 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
519 PM CDT MON JUN 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TORNADO          5 ENE CARBURY           48.93N 100.45W
06/28/2020                   BOTTINEAU          ND   PUBLIC

            EVENT WAS SUNDAY EVENING. CLARIFIES AND ADDS
            DETAIL TO LSR SENT SUNDAY INDICATING A TIME
            OF 920 PM 7NE CARBURY. SECOND OF 2 TORNADOES
            IN THIS LOCATION. ALL DATA IS PRELIMINARY /
            ESTIMATED, INCLUDING TIMES. 905 PM TO 910
            PM. THIS PROPERTY AND THE ONE TO THE NORTH
            OF IT HAD DAMAGE INCLUDING TO A BARN DOOR
            AND ROOF, MACHINE SHED, SWING SET AND LARGE
            TREES. PRELIMINARY ESTIMATE IS EF1. END OF
            PATH / LIFT POINT OF TORNADO NOT YET KNOWN.
            NO INJURIES AND NO DEATHS IN EITHER TORNADO.
            NWS THANKS RESIDENTS OF THE AREA FOR
            SPEAKING WITH US AND FOR THEIR ASSISTANCE.

0900 PM     TORNADO          5 ENE CARBURY           48.93N 100.45W
06/28/2020                   BOTTINEAU          ND   PUBLIC

            EVENT WAS SUNDAY EVENING. CLARIFIES AND ADDS
            DETAIL TO LSR SENT SUNDAY INDICATING A TIME
            OF 920 PM 7NE CARBURY. FIRST OF 2 TORNADOES
            IN THIS LOCATION. ALL DATA IS PRELIMINARY /
            ESTIMATED, INCLUDING TIMES. 900 PM TO 902
            PM. NO DAMAGE FROM THIS FIRST TORNADO.

&&

JP MARTIN
Special weather statement, Jun 29, 5:13 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service Bismarck ND
613 PM CDT Mon Jun 29 2020

NDZ017-018-032-292330-
McKenzie ND-Billings ND-Dunn ND-
613 PM CDT Mon Jun 29 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DUNN...NORTHEASTERN
BILLINGS AND SOUTH CENTRAL MCKENZIE COUNTIES UNTIL 630 PM CDT/530 PM
MDT/...

At 612 PM CDT/512 PM MDT/, strong thunderstorms were located along a
line extending from near Grassy Butte to 6 miles northwest of Manning
to 9 miles northwest of Taylor. Movement was north at 35 mph.

Nickel size hail and wind gusts to 50 mph will be possible with these
storms.

Strong thunderstorms will be near...
  Grassy Butte around 515 PM MDT.
  Killdeer around 520 PM MDT.
  Theodore Roosevelt National Park North Unit around 530 PM MDT.

Other locations impacted by these storms include Hirschville, Oakdale
and New Hradec.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Campers should move to a sturdy shelter until these storms pass.
&&

A Tornado Watch remains in effect until 100 AM CDT/midnight MDT/ for
southwestern and northwestern North Dakota.

LAT...LON 4774 10334 4765 10282 4724 10228 4703 10242
      4701 10248 4701 10252 4699 10252 4698 10256
      4700 10289 4715 10303 4729 10339
TIME...MOT...LOC 2312Z 172DEG 29KT 4744 10325 4729 10289 4700 10257

EDWARDS
Local storm report, Jun 29, 5:35 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
635 PM CDT MON JUN 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             7 NE SKAAR              47.44N 103.94W
06/29/2020  E1.00 INCH       MCKENZIE           ND   TRAINED SPOTTER

&&
Local storm report, Jun 29, 6:09 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
709 PM CDT MON JUN 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             KILLDEER                47.37N 102.75W
06/29/2020  E1.75 INCH       DUNN               ND   CO-OP OBSERVER

            HAIL ONGOING AT TIME OF CALL.

&&

MJ

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:07 PM MDTSevere Thunderstorm WarningBISDunn, McKenzie53 min
Jun 29, 6:12 PM MDTSevere Thunderstorm WarningBISBillings48 min
Jun 29, 6:20 PM MDTTornado WarningBISDunn, McKenzie25 min
Jun 29, 6:21 PM MDTSpecial Weather StatementBISAdams24 min
Jun 29, 6:51 PM MDTSevere Thunderstorm WarningBISDunn39 min
Jun 29, 7:07 PM MDTSpecial Weather StatementBISAdams, Hettinger, Stark53 min
Jun 29, 7:15 PM MDTSevere Thunderstorm WarningBISHettinger, Stark30 min
Jun 29, 7:16 PM MDTSevere Thunderstorm WarningBISDunn, McKenzie, McLean, Mountrail59 min
Jun 29, 7:22 PM MDTTornado WarningBISMcKenzie, Mountrail23 min
Jun 29, 7:29 PM MDTSevere Thunderstorm WarningBISDunn61 min
Jun 29, 7:30 PM MDTSevere Thunderstorm WarningBISStark39 min
Jun 29, 7:44 PM MDTTornado WarningBISMountrail31 min
Jun 29, 7:45 PM MDTTornado WarningBISDunn, Stark30 min
Jun 29, 8:06 PM MDTSevere Thunderstorm WarningBISDunn, Hettinger, Stark54 min
Jun 29, 8:15 PM MDTSevere Thunderstorm WarningBISBurke, Mountrail, Ward60 min
Jun 29, 8:37 PM MDTSevere Thunderstorm WarningBISAdams, Hettinger38 min
Jun 29, 9:16 PM MDTSpecial Weather StatementBISAdams, Hettinger44 min
Jun 29, 9:17 PM MDTSpecial Weather StatementBISMcLean, Ward43 min
Jun 29, 9:31 PM MDTSpecial Weather StatementBISOliver29 min
Jun 29, 10:01 PM MDTSpecial Weather StatementBISMcHenry44 min
Jun 29, 10:04 PM MDTSpecial Weather StatementBISGrant41 min
Jun 29, 10:45 PM MDTSpecial Weather StatementBISBottineau, McHenry, Pierce45 min
Jun 29, 11:00 PM MDTSpecial Weather StatementBISBottineau45 min
Jun 29, 11:01 PM MDTSpecial Weather StatementBISGrant29 min
Jun 30, 12:05 AM MDTSpecial Weather StatementBISBurleigh40 min
Jun 30, 12:50 AM MDTSpecial Weather StatementBISEmmons40 min
Jun 30, 2:00 AM MDTSevere Thunderstorm WarningBISAdams, Grant, Sioux45 min
Jun 30, 4:45 AM MDTSpecial Weather StatementBISGrant45 min
Jun 30, 4:55 AM MDTSevere Thunderstorm WarningBISGrant, Sioux65 min
Jun 30, 6:31 AM MDTSpecial Weather StatementBISMorton44 min
Jun 30, 6:33 AM MDTSpecial Weather StatementBISSioux57 min
Jun 30, 7:06 AM MDTSevere Thunderstorm WarningBISEmmons, Morton, Sioux39 min
Jun 30, 7:14 AM MDTSpecial Weather StatementBISOliver46 min
Jun 30, 7:34 AM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton56 min
Jun 30, 8:17 AM MDTSpecial Weather StatementBISSheridan43 min
Jun 30, 8:30 AM MDTSevere Thunderstorm WarningBISMcLean45 min
Jun 30, 8:43 AM MDTSpecial Weather StatementBISBurleigh, Emmons, Kidder47 min
Jun 30, 9:06 AM MDTSpecial Weather StatementBISMcHenry39 min
Jun 30, 9:44 AM MDTSpecial Weather StatementBISMcHenry46 min
Jun 30, 10:13 AM MDTSpecial Weather StatementBISOliver47 min
Jun 30, 10:21 AM MDTSpecial Weather StatementBISBottineau39 min
Jun 30, 11:00 AM MDTSpecial Weather StatementBISOliver45 min
Jun 30, 11:09 AM MDTSpecial Weather StatementBISBurleigh, Kidder51 min
Jun 30, 11:32 AM MDTSevere Thunderstorm WarningBISKidder43 min
Jun 30, 12:00 PM MDTSevere Thunderstorm WarningBISWells45 min
Jun 30, 12:37 PM MDTSpecial Weather StatementBISWells38 min
Jun 30, 12:41 PM MDTSpecial Weather StatementBISMcLean, Oliver49 min
Jun 30, 1:11 PM MDTSpecial Weather StatementBISWells49 min
Jun 30, 1:38 PM MDTSevere Thunderstorm WarningBISMcHenry, Pierce, Sheridan, Wells52 min
Jun 30, 2:41 PM MDTSevere Thunderstorm WarningBISPierce, Wells49 min
Jun 30, 3:29 PM MDTSevere Thunderstorm WarningBISPierce, Wells32 min
Jun 30, 3:30 PM MDTAreal Flood AdvisoryBISWells109 min
Jun 30, 3:50 PM MDTSpecial Weather StatementBISMorton40 min
Jun 30, 4:43 PM MDTSpecial Weather StatementBISBurleigh47 min
Jun 30, 5:18 PM MDTFlash Flood WarningBISWells4 hr
Jun 30, 5:29 PM MDTTornado WarningBISBurleigh, Kidder31 min
Jun 30, 5:47 PM MDTSpecial Weather StatementBISKidder, Logan43 min
Jun 30, 5:57 PM MDTTornado WarningBISKidder33 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.